Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

167 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Will Benedryl help cure prickly rashes all over the body after taking a pneumonia booster vaccine?

Answered by
Dr.
Dr. Jnikolla

Pulmonologist

Practicing since :2003

Answered : 1240 Questions

default
Posted on Wed, 25 Jul 2018 in Lung and Chest disorders
Question: My husband had a (booster pneumonia) shot this after noon. Within 2-3 hours he got an awful rash all over his body. Looks and feels like a prickly rash From his head, down to his feet.What to do? Will benedryl help?
doctor
Answered by Dr. Jnikolla 55 minutes later
Brief Answer:
steroids are indicated

Detailed Answer:
Hello and thank you for asking in HCM

I can understand your concern

As you explain the history there are two causes that may cause this situation :

1.It might be an alergic reaction due to the antibiotic or treatment he is taking for pneumonia .Benedryl is good but if he will get worse than steroids injections might be needed and he should get medical help.

2.Or a reaction of the organism to the toxins of the bacteria that has caused pneumonia .Usually Benedryl don't help in such cases. It will pass with the treatment.

In my opinion the allergy is mostly. He should take steroids like prednison i/v or orally.

Just monitor the situation

Hope to have been helpful

Regards and feel free to ask me again

Dr.Jolanda
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on